Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 135, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 24, 2014, 3:34 PM CDT for Cherokee County, Smith County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2014, 3:34 PM CDT (20:34 UTC)
- Expired
- Jun 24, 2014, 4:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Cherokee County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 852 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:28 PM CDT, 6 minutes earlier.
Area forecast discussion, Jun 24, 3:28 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 328 PM CDT TUE JUN 24 2014 .DISCUSSION... A VERY ACTIVE WEATHER PATTERN FOR EARLY SUMMER CONTINUES. ALOFT...A WEAK TROUGH OVER NORTH CENTRAL LOUISIANA INTO DEEP EAST TEXAS THIS AFTERNOON WILL MOVE EAST TONIGHT. AT THE SURFACE...A WEAK FRONTAL BOUNDARY WAS LOCATED ALONG OR JUST NORTH OF I 20. MODELS HAVE THIS FEATURE RETREATING NORTH TONIGHT WITH SOUTH WIND RETURNING AREA WIDE WEDNESDAY. HOWEVER GOING INTO WEDNESDAY...PWS WILL INCREASE AND ANOTHER UPPER TROUGH WILL APPROACH THE AREA FROM THE WEST. THERE IS ALSO A CHANCE THAT CONVECTION WELL WEST OF THE CWA THIS AFTERNOON COULD REACH WESTERN ZONES LATE TONIGHT INTO EARLY WEDNESDAY. SO WEATHER ON WEDNESDAY IS EXPECTED TO BE ACTIVE... WITH BEST CHANCES FOR TSTMS SOUTHERN MOST ZONES AS DAYTIME HEATING KICKS IN. BELIEVE NORTHWEST ZONES MAY BE STABILIZED DUE TO CLOUD COVER FROM THE WESTERN ACTIVITY AND LIGHT PRECIP EARLY IN THE DAY...BUT THE CLOUD COVER MAY DECREASE BY AFTERNOON GIVING A CHANCE FOR ADDITIONAL CONVECTION. LOOK FOR A DIURNAL DECREASE IN CONVECTION WEDNESDAY NIGHT...BUT ANOTHER INCREASE THURSDAY...MAINLY EASTERN AREAS...WHERE A TROUGH AXIS AND HIGHEST MEAN RH RESIDE. ON FRIDAY...A FAIRLY DEEP TROUGH FOR LATE JUNE DIGS INTO THE SOUTHERN ROCKIES AND THIS WILL KICK ACROSS THE REGION ON SATURDAY. SO HAVE BOUGHT A LITTLE BETTER CHANCE OF RAIN INTO THE FORECAST FOR FRIDAY AFTERNOON INTO FRIDAY NIGHT TO COVER THIS. BUT MODELS DISAGREE ON TIMING...SO IF THE SLOWER ECM PANS OUT...THERE MAY BE BETTER CHANCES FOR CONVECTION INTO THE WEEKEND. SO...IF THIS SYSTEM KICKS EAST ON SATURDAY...IT SHOULD BE FOLLOWED BY A RIDGE FROM THE SOUTHWEST...WHICH WILL BUILD SLOWLY INTO THE REGION NEXT WEEK... ENDING RAIN CHANCES AND INCREASING MAX TEMPS. SO FOR THE SHORT TERM...EXPECT SCATTERED CONVECTION THROUGH FRIDAY WITH BELOW NORMAL HIGH TEMPS...THEN A TRANSITION TO DRIER AND WARMER WEATHER FOR NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... SHV 73 89 72 89 73 / 50 40 30 50 20 MLU 72 90 72 89 71 / 30 40 30 60 30 DEQ 67 89 70 89 70 / 20 30 30 40 20 TXK 69 91 72 89 71 / 30 30 30 40 20 ELD 72 90 71 87 71 / 30 30 30 50 30 TYR 74 90 72 89 73 / 50 40 20 40 20 GGG 74 89 72 89 72 / 50 40 20 40 20 LFK 74 89 73 89 75 / 40 60 20 60 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
Hazardous weather outlook, Jun 24, 12:02 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1202 PM CDT TUE JUN 24 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251115- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1202 PM CDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. HIGHEST COVERAGE WILL BE ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS INTO NORTHWEST AND NORTH CENTRAL LOUISIANA. A FEW STORMS MAY PRODUCE VERY HEAVY RAIN WITH HOURLY RAINFALL RATES BETWEEN ONE AND TWO INCHES. ALSO...WITH TRAINING OVER THE SAME AREAS...FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH AT LEAST THURSDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED DUE TO FLOODING ISSUES THIS AFTERNOON...ESPECIALLY IN NORTH LOUISIANA.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:13 PM CDT | Areal Flood Advisory | SHV | Harrison, Panola | 2 hr |
| Jun 24, 4:48 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, San Augustine | 42 min |
| Jun 24, 6:05 PM CDT | Areal Flood Advisory | SHV | Angelina | 115 min |
| Jun 24, 7:43 AM CDT | Areal Flood Advisory | SHV | Bienville, Jackson, Natchitoches, Red River, Winn | 62 min |
| Jun 24, 8:43 AM CDT | Areal Flood Advisory | SHV | Caldwell, Jackson, Natchitoches, Ouachita, Winn | 2 hr |
| Jun 24, 10:47 AM CDT | Areal Flood Advisory | SHV | Bienville, Jackson, Natchitoches, Red River, Winn | 118 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.